Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS La Crosse, WI

June 8, 2011Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 8, 2011, 4:53 PM CDT for Grant County, Wisconsin. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 4:53 PM CDT (21:53 UTC)
Expired
Jun 8, 2011, 5:30 PM CDT
In force
37 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Grant County, WI

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:05 PM CDTHAIL 0.251 N Mount Ida, WI
Jun 8, 5:16 PM CDTHAIL 1Castle Rock, WI
Jun 8, 5:18 PM CDTHAIL 14 N Fennimore, WIDIME TO QUARTER HAIL
Jun 8, 5:23 PM CDTHAIL 1.75Castle Rock, WI
Jun 8, 5:38 PM CDTHAIL 1Castle Rock, WIWIND GUSTS TO 50 MPH/HEAVY RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1876 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS53 KARX 082153
SVRARX
WIC043-082230-
/O.NEW.KARX.SV.W.0038.110608T2153Z-110608T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 530 PM CDT

* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 61 AND COUNTY T...OR 15
  MILES NORTH OF LANCASTER...MOVING EAST AT 30 MPH. THIS STORM CAN
  PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED OAK RIDGE AND MONTFORT AROUND 505 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4311 9077 4312 9076 4314 9042 4294 9043
      4295 9076
TIME...MOT...LOC 2154Z 255DEG 26KT 4305 9055
WIND...HAIL 60MPH 1.00IN

$$

JW
3 follow-up statements
707 
WWUS53 KARX 082209
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT WED JUN 8 2011

WIC043-082230-
/O.CON.KARX.SV.W.0038.000000T0000Z-110608T2230Z/
GRANT WI-
509 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRANT COUNTY UNTIL 530 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR RED OAK RIDGE...OR 17 MILES
NORTHWEST OF DODGEVILLE...MOVING EAST AT 30 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4295 9076 4311 9077 4312 9076 4314 9043
      4314 9042 4294 9043
TIME...MOT...LOC 2208Z 255DEG 26KT 4308 9042
WIND...HAIL 60MPH 1.00IN

$$

JW
130 
WWUS53 KARX 082214
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 PM CDT WED JUN 8 2011

WIC043-082230-
/O.CON.KARX.SV.W.0038.000000T0000Z-110608T2230Z/
GRANT WI-
514 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRANT COUNTY UNTIL 530 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR RED OAK RIDGE...OR 18 MILES
NORTHWEST OF DODGEVILLE...MOVING EAST AT 30 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHWAY 61 AND COUNTY 
ROAD T...MOVING EAST AT 30 MPH. THIS STORM CAN ALSO PRODUCE QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK AND RED OAK RIDGE... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4295 9076 4311 9077 4312 9076 4314 9043
      4314 9042 4294 9043
TIME...MOT...LOC 2211Z 255DEG 26KT 4308 9041
WIND...HAIL 60MPH 1.00IN

$$

JW
916 
WWUS53 KARX 082222
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT WED JUN 8 2011

WIC043-082230-
/O.CON.KARX.SV.W.0038.000000T0000Z-110608T2230Z/
GRANT WI-
522 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRANT COUNTY UNTIL 530 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN CASTLE ROCK 
AT 516 PM.

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHWAY 61 AND COUNTY T...OR 14
MILES NORTHEAST OF LANCASTER...MOVING EAST AT 30 MPH. THIS STORM CAN 
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR RED OAK RIDGE MOVING 
EAST AT 30 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  CASTLE ROCK...RED OAK RIDGE AND MONTFORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

&&

LAT...LON 4295 9076 4311 9077 4312 9076 4314 9043
      4314 9042 4294 9043
TIME...MOT...LOC 2220Z 252DEG 28KT 4304 9056
WIND...HAIL 60MPH 1.00IN

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:12 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 8, 3:12 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT WED JUN 8 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES THU NIGHT
THRU FRI NIGHT...TEMPERATURES THRU THE PERIOD.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER THE U.P. OF MI WITH A
TRAILING COLD FRONT SOUTHWEST NEAR AN ANTIGO-KLSE-KDSM LINE...MAKING
STEADY PROGRESS SOUTHEAST ACROSS THE AREA. DEW POINT IN THE 60S
AHEAD OF THE FRONT AND CAPE VALUES IN THE 2K-3K J/KG RANGE.
DEWPOINTS QUICKLY FALL INTO THE 50S WITH/BEHIND THE FRONT AND CAPE
VALUES FALLING OFF TO LESS THAN 500 J/KG ONCE DEW POINTS REACH THE
LOWER 50S. WV IMAGERY SHOWED THE MAIN SHORTWAVE AND TROUGH OVER
NORTHERN MN/FAR NORTHERN WI. VIS IMAGERY/AREA RADARS SHOWED THE
FRONT VERY QUIET EARLY THIS AFTERNOON WITH LITTLE INDICATION OF MUCH
FOR CONVERGENCE/LIFT WITH IT. LATEST SET OF SFC OBS SHOWED FALLING
DEW POINTS WITH THE FRONT WERE SOME 30-50 MILES AHEAD OF THE FRONTAL
WIND SHIFT FROM SOUTHWEST TO NORTHWEST. TEMPS AGAIN IN THE 90S AHEAD
OF THE FRONT.

08.12Z MODELS LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTIONS QUITE
SIMILAR FOR TONIGHT INTO SAT NIGHT...AT LEAST WITH THE LARGER SCALE
FEATURES/FORCING. SOME DIFFERENCES WITH THE MESO-SCALE FORCING AND
RESULTING PRECIP...ESPECIALLY LAT THU NIGHT/FRI. DPROG/DT OF 500MB
HGTS AT 08.12Z SHOWED MODEL RUNS OF 06.12Z AND 07.12Z VERIFIED QUITE
WELL ACROSS NOAM/EASTERN PAC WITH BETTER RUN-TO-RUN CONSISTENCY BY
ECMWF/GEM. MODELS CONTINUE TO CONVERGE TOWARD A TIGHTER CONSENSUS/
COMPROMISE SOLUTION AS THE NORTHWEST CONUS UPPER LOW CROSSES THE
NORTHERN ROCKIES/PLAINS TONIGHT THRU THU NIGHT...THEN MOVES INTO/
ACROSS THE UPPER MIDWEST FRI INTO SAT NIGHT. BETTER CONSENSUS FOR
NEXT TROUGH/ENERGY INTO THE WESTERN CONUS AS WELL. SOME SMALLER
TIMING/STRENGTH DIFFERENCES REMAIN WITH THE TROUGH AS ITS MOVES INTO
THE REGION FRI/FRI NIGHT. BETTER RUN-TO-RUN CONSISTENCY THRU THIS
PERIOD SHOWN BY ECMWF...WITH OTHER MODELS GENERALLY TRENDING TOWARD
ITS SOLUTION. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS
GENERALLY GOOD WITH THE SFC LOW/FRONTAL POSITION. MODELS GENERALLY A
BIT SLOW CAPTURING THE DEW POINT DROP BEHIND THE FRONT. PER WV
IMAGERY...ALL MODELS APPEAR REASONABLE WITH THE SHORTWAVE DETAILS
ACROSS NOAM. MODELS STRUGGLING A BIT WITH PRECIP ALONG WHAT LOOKS TO
BE A KATABATIC COLD FRONT. A MODEL CONSENSUS FOR THE PRE-FRONTAL/
MOISTURE TRANSPORT PLUME SHRA/TSRA LOOKED BEST. THUS NO OVERALL
MODEL FAVORITE FOR THE SHORT TERM. WITH THE TREND TOWARD A TIGHTER
COMPROMISE SOLUTION OF THE EARLIER RUNS...FAVORED THE MODEL/ENSEMBLE
CONSENSUS. SHORT TERM FCST CONFIDENCE AVERAGE TO GOOD THIS CYCLE.

FOR THE SHORT TERM...FRONT PROBLEMATIC EARLY THIS EVENING...WILL IT
CONVECT BEFORE IT CLEARS THE AREA OR NOT. FRONT MAKING STEADY
PROGRESS WITH MODEL CONSENSUS HAVING IT EAST/SOUTH OF THE FCST AREA
BY 00Z. AS OF 19Z DRIER POST-FRONTAL AIRMASS HAS ALREADY SPREAD
ACROSS THE NORTHWEST 2/3 OF THE FCST AREA. GIVEN THE CAPE/SHEAR
WHERE DEW POINTS REMAIN IN THE 60S...IF CONVECTION DOES FIRE...
SLIGHT RISK OF SEVERE STORMS REASONABLE. THIS RISK AND SHRA/TSRA
CHANCES WANE QUICKLY ONCE THE DRIER AIR ARRIVES AND FRONT MOVES
THRU. CARRIED 30-70 PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST END
OF THE FCST AREA...MAINLY EARLY THIS EVENING...TRENDING DOWNWARD
AFTER 03Z. WITH FRONT ACROSS SOUTHERN IA/NORTHERN IL LATE TONIGHT...
LINGERED A SMALL SHRA/TSRA CHANCE ACROSS THE FAR SOUTH END OF THE
FCST AREA WHICH BLENDS WELL WITH NEIGHBORING GRIDS. AS NEXT TROUGH
BEGINS TO EJECT INTO THE NORTHERN PLAINS THU...FRONT ALREADY STARTS
TO RETURN NORTH. 925-700MB MOISTURE TRANSPORT/WARM ADVECTION ALREADY
BEGIN TO SPREAD INTO THE AREA THU AFTERNOON...BEING LIFTED OVER THE
WARM FRONT AND COOL DOME OF HIGH PRESSURE OVER THE REGION. 925MB
TEMPS OVER THE AREA THU SOME 10C-15C COOLER THAN THOSE OF THE PAST 3
DAYS. CHANCE SHRA/TSRA OVER THE SOUTHWEST END OF THE FCST AREA THU
AFTERNOON LOOKS REASONABLE. MOISTURE TRANSPORT/THETA-E
CONVERGENCE...INCREASING LIFT/DIVERGENCE ALOFT WITH THE SHORTWAVE
TROUGH SPREAD ACROSS THE AREA THU NIGHT/FRI. SOME DIFFERENCES WITH
THE STRONGEST OF THE MOISTURE TRANSPORT/WARM ADVECTION/ISENTROPIC
LIFT RESULT IN DIFFERENCES OF QPF PLACEMENT/AMOUNTS THU NIGHT/FRI.
USED THE MODEL CONSENSUS FOR SHRA/TSRA CHANCES THU NIGHT/FRI...
TRENDING THE LIKELY PROBABILITIES EAST ACROSS THE AREA THESE
PERIODS. IF MODEL CONSENSUS FOR THE MESO-SCALE DETAILS TIGHTENS...
RAIN CHANCES FOR PARTS OF THE AREA COULD BE INCREASED INTO THE 80-
100 PERCENT RANGE FOR PORTIONS OF THU NIGHT/FRI. WITH SFC LOW/WARM
FRONT EXPECTED TO REMAIN SOUTH OF THE AREA...CAPE REMAINS ON THE LOW
SIDE THU NIGHT/FRI. ENOUGH CAPE FOR SCT TSRA BUT ANY SEVERE THREAT
LOOKS TO REMAINS SOUTH OF THE AREA PER SWODY2/SWODY3. MID LEVEL
TROUGH ROTATES ACROSS THE AREA FRI NIGHT...WITH CONTINUING
SHRA/ISOLATED TSRA CHANCES FRI EVENING. SFC HIGH/MID LEVEL DRYING
BEGIN TO SPREAD INTO THE AREA BEHIND THE PASSING MID LEVEL TROUGH
AXIS FOR LATER FRI NIGHT AND SAT. LINGERED A 20-40 PERCENT -SHRA
CHANCE LATER FRI NIGHT THEN ONLY A SMALL -SHRA CHANCE OVER THE
NORTHEAST END OF THE FCST AREA SAT MORNING. SHORTWAVE RIDGING ALOFT
AND HIGH PRESSURE OVER THE AREA FOR SAT NIGHT.

ABRUPT CHANGE OF AIRMASSES BEHIND THE FRONT FOR TONIGHT...WITH
LOWS TONIGHT SOME 20F TO 25F COOLER THAN THOSE OF THIS MORNING.
TEMPS THEN REMAINING BELOW NORMAL FOR THU THRU SAT WITH A COOL HIGH
OVER THE AREA THU...SHRA/TSRA AROUND THE AREA FRI AND ANOTHER COOL
HIGH SETTLING IN FOR SAT. FAVORING THE MODEL/ENSEMBLE CONSENSUS...
TRENDED LOWS/HIGHS FOR MUCH OF TONIGHT THRU SAT NIGHT TOWARD A
COMPROMISE OF THE NUMERICAL GUIDANCE VALUES. DID FAVOR COOLER OF
GUIDANCE HIGHS FOR FRI WITH PLENTY OF CLOUDS AND SHRA/SCT TSRA
ACROSS THE AREA.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

MEDIUM RANGE MODEL RUNS OF 08.00Z IN REASONABLY GOOD AGREEMENT WITH
EACH OTHER AND THEIR PREVIOUS RUNS SUN...AS ONE TROUGH PASSES NORTH
OF THE REGION AND ANOTHER TROUGH LIFTING THRU THE CENTRAL/NORTHERN
ROCKIES. MODELS BEGIN TO DIFFER WITH LESSER RUN-TO-RUN CONSISTENCY
BY MON...WITH DIFFERENCES ON SPEED/STRENGTH OF ENERGY COMING EAST
OUT OF THE WESTERN CONUS TROUGHING. OVERALL RUN-TO-RUN TREND MON
APPEARS FASTER. GFS/ECMWF IN BETTER AGREEMENT TUE/WED WITH BROAD
TROUGHING/NEARLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH ECMWF
OFFING THE BETTER RUN-TO-RUN CONSISTENCY. SOME DIFFERENCES WITH
TIMING/STRENGTH OF SHORTWAVES IN THE FLOW TUE/WED BUT GFS/ECMWF
APPEAR SURPRISINGLY SIMILAR GIVEN THE DAY 6/7 TIMEFRAME. TREND OF
08.12Z RUNS IS FOR MORE TROUGHING OVER THE NORTH-CENTRAL CONUS
TUE/WED. WITH ECMWF OFFERING THE BETTER RUN-TO-RUN CONSISTENCY AND
PER PMDEPD THE ECMWF ENSEMBLE FAVORED...TRENDED TOWARD THE ECMWF
THIS CYCLE. EVEN WITH THE BETTER BETWEEN MODEL CONSISTENCY...DAY 4-7
FCST IS SUBJECT TO WEAKER WAVES IN ZONAL OR BROAD TROUGHING FLOW...
LONG TERM FCST CONFIDENCE AVERAGE THIS CYCLE. OPTED FOR A DRY FCST
SUNDAY WITH HIGH PRESSURE AND WEAK SHORTWAVE RIDGING ALOFT OVER THE
REGION. HIGH RETREATS EAST FOR MON-WED WITH AN INCREASE OF MOISTURE/
INSTABILITY AND AS MANY AS THREE SHORTWAVE TO RIPPLE THRU THE FLOW
AND ACROSS THE UPPER MIDWEST. SHRA/TSRA CHANCES IN THE 20-40 PERCENT
RANGE FOR MON-WED REASONABLE AT THIS TIME. SPREAD OF 2F TO 6F
BETWEEN GFS MEX AND GFS ENSEMBLE MEAN HIGHS/LOWS FOR MANY OF THE
PERIODS FROM SUN TO WED. WITH POTENTIAL FOR SHORTWAVE TIMING
DIFFERENCES AND TRENDS OVER THE COMING DAYS...FAVORED A MODEL/
ENSEMBLE CONSENSUS FOR HIGHS/LOWS THRU THE PERIOD.

&&

.AVIATION...TONIGHT AND THURSDAY

A COLD FRONT WILL CONTINUE MOVING SOUTHEAST ACROSS THE REGION THIS
EVENING. VFR CONDITIONS AND NORTHWEST WINDS OF 8 TO 12 KTS CAN BE
EXPECTED AT THE TAF SITES THIS EVENING IN THE WAKE OF THE FRONT. AN
MVFR/IFR STRATUS DECK...CURRENTLY ACROSS NORTHERN MINNESOTA...WILL
MOVE INTO THE AREA AFTER MIDNIGHT TONIGHT. LOOK FOR CEILINGS TO
LOWER TO AROUND 700 FT AT KRST BY 09Z. CEILINGS ARE EXPECTED TO DROP
TO 1500 FT AT KLSE AROUND 09Z. SURFACE WINDS WILL VEER TO THE
NORTHEAST OVERNIGHT AS HIGH PRESSURE MOVES INTO THE GREAT LAKES.
CEILINGS ARE EXPECTED TO GRADUALLY IMPROVE TO VFR BY THURSDAY
AFTERNOON. A WARM FRONT WILL MOVE INTO THE REGION FROM THE CENTRAL
PLAINS THURSDAY NIGHT BRINGING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........WETENKAMP
Hazardous weather outlook, Jun 8, 3:21 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT WED JUN 8 2011

IAZ011-029-030-WIZ042>044-053>055-061-091100-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JUNEAU-MONROE-
RICHLAND-VERNON-
321 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...AND
SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
SOUTH AND EAST OF A MATHER WISCONSIN TO WESTBY WISCONSIN TO WEST
UNION IOWA LINE. SOME OF THE THUNDERSTORMS THROUGH EARLY THIS
EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORM CHANCES WILL CONTINUE AFTER MIDNIGHT TONIGHT SOUTH OF A
RICHLAND CENTER WISCONSIN TO WEST UNION IOWA LINE. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE AREA
FROM THURSDAY THROUGH FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS FROM SUNDAY NIGHT INTO
TUESDAY. IT IS TOO EARLY AT THIS POINT TO DISCERN WHETHER ANY OF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
091100-
BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-
LA CROSSE-MITCHELL-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-
WINNESHIEK-WINONA-
321 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE AREA
FROM THURSDAY THROUGH FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING...MAINLY
ALONG AND SOUTH OF INTERSTATE 90.

THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS FROM SUNDAY NIGHT INTO
TUESDAY. IT IS TOO EARLY AT THIS POINT TO DISCERN WHETHER ANY OF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Jun 8, 2:27 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             1 S WEST CONCORD        44.14N 92.90W
06/06/2011  E1.00 INCH       DODGE              MN   CO-OP OBSERVER

            HAIL LASTED FOR APPROX 10 MINUTES.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:28 PM CDTSevere Thunderstorm WarningARXGrant47 min
Jun 8, 6:02 PM CDTSevere Thunderstorm WarningARXGrant58 min
Jun 8, 6:38 PM CDTSevere Thunderstorm WarningARXGrant52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.